Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 143, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 17, 2000, 3:16 PM CDT for Jeff Davis County, Presidio County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 17, 2000, 3:16 PM CDT (20:16 UTC)
- Expired
- Oct 17, 2000, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jeff Davis County, TX, Presidio County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 3:16 PM CDT | Hail 1.75 | Marfa, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1777 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 172017
SVRMAF
TXC377-172100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
316 PM CDT TUE OCT 17 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PRESIDIO COUNTY IN TEXAS
* UNTIL 400 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER MARFA...MOVING NORTHWEST AT 10 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MARFA.
HAILSTONES AS LARGE AS QUARTERS HAVE BEEN REPORTED WITH THIS SEVERE
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A
GARAGE IF TIME PERMITS. HEAVY RAINS ARE POSSILBE WITH THIS STORM.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3030 10414 3018 10399 3023 10381 3039 10381
3040 10407What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 8:42 AM CDT, 6 hours 34 minutes earlier.
Area forecast discussion, Oct 17, 8:42 AM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 842 AM CDT TUE OCT 17 2000 HAVE SENT UPDATED TO REFLECT CURRENT RADAR TRENDS. INCLUDED MENTION OF HEAVY RAIN...ESPECIALLY FOR UxPTON/REAGAN COUNTIES AS COVERAGE IS INCREASING QUICKLY. URBAN AND SMALL STREAM FLOOD ADVISORY FOR ECTOR COUNTY UNTIL 10 AM. .MAF... TX...NONE. NM...NONE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 8:55 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Oct 16, 8:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 3 hr |
| Oct 17, 3:54 PM CDT | Flash Flood Warning | MAF | Presidio | 3 hr |
| Oct 17, 3:59 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.